MAUDE Adverse Event Report: COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET

COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name: instrument, biopsy; biopsy needle kit.Procode: knw.510k#: k973565.Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), and quality control of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be established.Though the root cause in this case was not established, a past complaint for a similar device and failure mode concluded that the main cause of failure is manufacturing-related, although this could not be confirmed as no complaint device was returned to aid in our investigation.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.
 
Event or Problem Description
It was originally reported that the international customer was unable to start using the needles without using what was believed to be an inordinate amount of force.After the application of this force, the complaint device was deployed and the procedures were successfully completed.It was discovered during the investigation portion of the evaluation of this incident that the failure mode as reported by the customer likely describes a difficulty in separating the needle and the cannula.

Brand Name
QUICK-CORE COAXIAL BIOPSY NEEDLE SET
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8301967
Report Number1820334-2019-00351
Device Sequence Number16181556
Product Code FCG
UDI-Device Identifier00827002087286
UDI-Public(01)00827002087286(17)230502(10)8859138
Combination Product (Y/N)N
Initial Reporter CountryFI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2023
Device Model NumberN/A
Device Catalogue NumberQCS-18-15.0-10T
Device Lot Number8859138
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2019
Initial Report FDA Received Date02/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1